Wednesday, August 12, 2020

Comments by Obama_Phone

Showing 1 of 1 comments.

  • Hi Nancy:

    I just wanted to let you know that your post has been much help to me understanding Seroquel, the side effects that become more prominent as dosage increases, and how to combat withdrawal.

    I’ve been taking Seroquel for about 8 years now, and unlike yourself, I consider the drug to be a lifesaver. Also, I’ve been taking medication to relieve mental health issues since I was 16, or half of my life. I know the perils of not having access to meds all too well, and no amount of titrating, weaning, or stopping cold turkey will ever work for myself.

    This all said, I refuse to rely on meds alone to fix my mental health. I workout regularly, try to eat a healthy diet, and am a lifelong learner in order to cope with my diagnosis: bipolar disorder. Shoot, the diagnosis to me was never anything more than a “catch-all label” that never made sense to begin with. Severe anxiety and moderate to severe depression are my key symptoms that are always simmering on a back burner, plotting their next move.

    Recently, I underwent an adjustment to my meds, and damn, was it uncomfortable. I ended up in the ER like yourself, but it was there that I was told that Seroquel is a controlled substance, which culminated in the nurses treating me like a heroin junkie and the hospital ripping me off. Seroquel IS NOT a drug that you can get high off of, and it’s NOT a controlled substance.

    The main problem I immediately encountered after my Seroquel dosage had been adjusted was not being able to sleep, coupled with a nonstop panic attack. My GI issues were keeping me awake, caused me to get drunk to relieve the pain, and forced me to lay on my stomach because the pressure provided minimal relief.

    After reading this post, I experimented with removing all grains from my diet, and all of my GI issues were cured! This is not something that would ever be relayed to me by my primary care provider which is just plain scary. I no longer get the burning sensation in my gut that I have always mistaken for indigestion. I can drink coffee and eat plenty of foods that are very acidic, such as tomato juice, without any problems.

    As you said yourself, “97% of neurotransmitters are in the gut,” and stopping Seroquel can cause major abdominal pain and bloating. Your post as former patient was the only one that even touched this topic. Virtually all of the “professionals” in the psychiatric community that I have talked to over the past 15 years convinced me that (1) you have a problem, (2) you need to be on meds, and (3) your problems will never go away and medication is the only way to combat them. While I finally accepted these as facts when assessing myself, not having access to my meds will always send me into a tailspin. Your “no grains, no pains,” tip has cured issues that I always thought were psychosomatic.

    Thanks again!